MAUDE Adverse Event Report: INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD COMPOSITE SERIES BASE UNIT, STANDARD

INTEGRA LIFESCIENCES CORPORATION OH/USA MAYFIELD COMPOSITE SERIES BASE UNIT, STANDARD
Catalog Number A3101
Medical Device Problem Code Device Slipped (1584)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Event or Problem Description
A facility reported that the mayfield composite series base unit (a3101) slipped during a case, and suspects that it may have to with the black knob.Additional information has been received indicating the following: 1.When placing the skull clamp, if you were to draw an imaginary line between the single pin and the rocker arm swivel point, did that imaginary line pass through an axial center of the skull?: dr.[redacted] placed the skull clamp.2.Did each pin engage the cranium in a perpendicular approach?: dr.[redacted] always checks the pins and makes sure they will not slip before attaching it to the mayfield arm on the bed.3.What type of procedure was performed?: craniectomy.4.Describe the type of injury.: no injury was noted to patient.Just concern for future use.5.Was there a delay to the procedure due to product problem? if yes, how long was the delay?: only a few minutes to make sure all the knobs were tight and secure, before proceeding.6.Was there any patient adverse consequence because of the delay? if yes, please explain: no adverse consequences.7.How was the procedure completed?: procedure was completed.8.Patient outcome/current condition.Unknown outcome or condition: you would have to talk to dr.[redacted] about the patient¿s condition after the procedure was completed.
 
Additional Manufacturer Narrative
An investigation has been initiated based on the reported information.Upon completion of the investigation, a follow-up report will be submitted.
 
Additional Manufacturer Narrative
The mayfield base unit (a3101) was returned for evaluation: device history record (dhr) - the dhr was reviewed and shows no abnormalities related to the reported failure.Failure analysis - investigation of the returned unit shows that the handle tested low when put under pressure, and the swivel sleeve has worn teeth.Additionally, the swivel adapter has damaged threads on the drawbar, the viton ball is flat, and the end cap is missing on the left bracket side.By the completion of service, the swivel sleeve, roll pin, end cap, drawbar and viton ball will be replaced and general maintenance and cleaning to be performed.Root cause- the complaint is confirmed via inspection of the unit.The probable root cause is routine wear and mishandling of the unit.No further investigation is required based on the acceptability of risk and no adverse trends were identified.This will be monitored and trended going forward.At present, we consider this complaint to be closed.
 
Event or Problem Description
N/a.

Brand Name
MAYFIELD COMPOSITE SERIES BASE UNIT, STANDARD
Common Device Name
COMPOSITE SERIES
Manufacturer (Section D)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
4900 charlemar drive
cincinnati OH 45227
Manufacturer (Section G)
INTEGRA LIFESCIENCES CORPORATION OH/USA
4900 charlemar drive
cincinnati OH 45227
Manufacturer Contact
vivian nelson
1100 campus drive
princeton, NJ 08540
6099362319
MDR Report Key20645894
Report Number3004608878-2024-00129
Device Sequence Number20674294
Product Code FWZ
UDI-Device Identifier10381780268161
UDI-Public10381780268161
Combination Product (Y/N)N
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberA3101
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/16/2024
Supplement Date Received by Manufacturer12/20/2024
Initial Report FDA Received Date11/08/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/21/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown